



Information Pack

BEC EnviroSeries Conference – 27 November 2015
Eco-innovation in the Transition to A Low Carbon and Resource Efficient Economy

Background

Business Environment Council Limited 商界環保協會有限公司 ("BEC"), is an independent, charitable membership organisation established by the business sector in 1992. Staged twice a year, the EnviroSeries is BEC's flagship conference that provides a cross-sector forum to discuss and address key issues related to Hong Kong's environmental sustainability. BEC EnviroSeries has a proven track record of success in bringing together likeminded leaders to exchange industry knowledge and showcase leading best practice.

Overview

Date: 27 November 2015 (Friday)

Time : 9:30 to 17:05

Venue: JW Marriott Hong Kong

Hong Kong ranks 11th overall on a recent Global Innovation Index covering 141 economies globally. But how is it performing in terms of eco-innovation? A global transition to a low carbon sustainable economy brings considerable business potential to develop new products, design buildings innovatively and creatively, implement new technologies, and develop advanced approaches to manage buildings and logistics. What is the role of Hong Kong SAR Government in supporting and accelerating eco-innovation so that Hong Kong businesses are in the lead? How can the business community work together to grasp these opportunities?

Industry experts, policy makers, business leaders and academics have a growing interest in eco-innovative solutions that can reduce carbon footprints, save energy, and increase resource efficiency. But what is the scope of eco-innovation? According to OECD research, there is considerable potential for eco-innovation in three areas, industry, social infrastructure (energy and transportation), and our personal lifestyle. Our focus at this event is on the overarching framework to support eco-innovation and specifically on eco-innovation to address pollution and ensure better air quality and to support a transition to an efficient and low carbon economy.

For the social infrastructure in Hong Kong, energy consumption and pollution are critical environmental issues. The Environment Bureau published the Energy Saving Plan for the Built Environment 2015~2025+ in May 2015, as well as the Blueprint on Sustainable Use of Resources and the Clean Air Action Plan in previous years.. Across the border in the Mainland, we see the government developing its policy framework, combined with identifying strategic emerging industries and developing a green finance strategy. Here in Hong Kong, is the policy and institutional framework sufficient to enable and encourage business to innovate? What more needs to be done to position Hong Kong's businesses so they can make the most of these opportunities?

Driving eco-innovation is not only about what government can do but what business can do to seize the opportunities offered by a transition to a cleaner and lower carbon city. To achieve the energy saving targets and reduce carbon emissions, what strategies can Hong Kong's businesses adopt? What can they do to adapt and implement innovative business models and clean technologies?

In this Conference, BEC will bring together industry experts, policy makers, business leaders and academics to discuss and explore innovative solutions and technologies that can facilitate sustainable development of our city and contribute to the strength of Hong Kong's economy. There are opportunities here that must not be missed.













BEC EnviroSeries Conference Rundown (27 November 2015)

9:00 Reception and Registration

Morning session	
9:30	Opening Remarks
(15 mins)	- Dr Eric SU, BEC Board Director, General Manager - Engineering, Hongkong
(International Terminals Limited

9:45 (15 mins)	Group Photo and Souvenir Presentation (Sponsors)
10:00	Group Photo and Souvenir Presentation (Speakers)
(15 mins)	
10:15	Investing for Impact - Green Bonds
(15 mins)	- Mr Jonathan DREW, Managing Director, Project and Export Finance and Capital
	Financing, The Hongkong and Shanghai Banking Corporation Limited
	(confirmed)
10:30	How Business Can Obtain Value Through Business Model Innovation
(15 mins)	- Ms Zoë ARDEN, Director, SustainAbility (confirmed)
10:45	The Role of Research Institutes to Facilitate Eco-innovation in Hong Kong
(15 mins)	 Dr Peter LEE, Chief Technology Officer, Nano and Advanced Materials Institute Limited (confirmed)
	Networking Tea-break 11:00 – 11:15
11:15	Rolling Out Innovative Low Carbon Buildings
(15 mins)	- Dr Vincent CHENG, Director of Building Sustainability, Ove Arup & Partners Hong
-	Kong Limited (confirmed)
11:30	Driving Innovative Sustainable Building Technologies
(15 mins)	- Mr Travis KAN, Director, Marketing and Business Development, Schneider Electric
	(Hong Kong) Limited (confirmed)
11:45	Panel Discussion:
(45 mins)	Eco-innovation in Hong Kong – What Can Be Done by the Business Sector to
	Facilitate the Development and Application of New Technologies?
	Moderator: Mr Elvis AU, JP, Deputy Chairman of the Environmental Division of Hong
	Kong Institution of Engineers (confirmed)
	Panellists:
	 Ms Zoë ARDEN, Director, SustainAbility (confirmed) Dr Vincent CHENG, Director of Building Sustainability, Ove Arup & Partners Hong
	Kong Limited (confirmed)
	- Mr Jonathan DREW, Managing Director, Project and Export Finance and
	Capital Financing, The Hongkong and Shanghai Banking Corporation Limited
	(confirmed)
	- Dr Peter LEE, Chief Technology Officer, Nano and Advanced Materials Institute
	Limited (confirmed)
	- Mr Travis KAN, Director, Marketing and Business Development, Schneider
	Electric (Hong Kong) Limited (confirmed)
	- Dr Han SHI, Assistant Professor, Department of Public Policy, City University of
	Hong Kong (confirmed)
	Networking Luncheon 12:30 – 14:00





13:45	Luncheon Presentation:
(15 mins)	Hong Kong Case – District Cooling System at Kai Tak Development
(10 111113)	- Mr Chris CHONG, Managing Director, Hong Kong District Cooling Company
	Limited (a subsidiary of Veolia) (confirmed)
Afternoon se	
14:15	Group Photo and Souvenir Presentation
(15 mins)	
14:30	Government's Policy Framework in Supporting Green Transportation
(15 mins)	- Ms Patricia WOO, Political Assistant to the Secretary for Transport and
	Housing, Hong Kong SAR Government (confirmed)
14:45	Environmental Initiatives and Challenges by Road-based Public Transport
(15 mins)	- Mr Alok JAIN, Head of Planning & Development Department, The Kowloon
	Motor Bus Co. (1993) Limited (confirmed)
15:00	Sustainable Transport System
(15 mins)	- Ms Janice LAO, Sustainability Manager, MTR Corporation Limited (confirmed)
_	Networking Tea-break 15:15 – 15:30
15:30	Driverless Cars "The Future" of China Housing Estate?
(15 mins)	- Mr David YAU, Director, Operations Department, Vanke Property (Hong Kong)
	Company Limited (confirmed)
15:45	How to Drive Transportation Technology Innovation
(15 mins)	- Dr Wing-Tat HUNG, Associate Professor, Department of Civil and
16:00	Environmental Engineering, The Hong Kong Polytechnic University (confirmed) Panel Discussion:
(60 mins)	How Can We Improve HK's Capacity to Develop and Apply New Technologies – What Are the Opportunities to Enhance the Transport and Logistics Sector?
	Moderator: Ms Maya DE SOUZA, Senior Manager – Policy Research, Business
	Environment Council Limited
	Video presentation: How Driverless Pods Work by Ultra Global PRT
	Panellists:
	- Dr Wing-Tat HUNG, Associate Professor, Department of Civil and
	Environmental Engineering, The Hong Kong Polytechnic University (confirmed)
	- Mr Alok JAIN, Head of Planning & Development Department, The Kowloon
	Motor Bus Co. (1993) Limited (confirmed)
	- Ms Janice LAO, Sustainability Manager, MTR Corporation Limited (confirmed)
	- Dr David LEUNG, Director, Syn-Tech Fuel Management & Technology Co. Ltd.
	(confirmed) - Dr Lawrence POON, Principal Consultant (Automotive & Electronics Division),
	Hong Kong Productivity Council (confirmed)
	- Ir Roberto VAZQUEZ, CTO, Acting CEO, ASB Biodiesel (Hong Kong) Limited
	(confirmed)
	1
	- Mr David YAU, Director, Operations Department, Vanke Property (Hong Kong)
	Mr David YAU, Director, Operations Department, Vanke Property (Hong Kong) Company Limited (confirmed)
17:00	Company Limited (confirmed) Closing Remarks
17:00	Company Limited (confirmed)

For additional information, please contact:

Ms Phoebe Hung, Senior Manager – Events, Business Environment Council Limited
E: phoebe@bec.org.hk | T: (+852) 2784-3968 | Fax: (+852) 2784-6699